Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 28, 2011, 5:12 PM EST for Knox County, Kentucky. It took effect at Mar 1, 2011, 7:57 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 5:12 PM EST (22:12 UTC)
- In effect from
- Mar 1, 2011, 7:57 AM EST
- Expired
- Mar 1, 2011, 2:07 PM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Knox County, KY
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Barbourville (BBVK2).
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
302 WGUS43 KJKL 282212 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 512 PM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG .WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER THE UPPER CUMBERLAND RIVER BASIN TODAY. THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RISES ON THE CUMBERLAND RIVER OVERNIGHT INTO THE DAY ON TUESDAY...WITH POINTS FROM BARBOURVILLE DOWNSTREAM EXPECTED TO REACH FLOOD STAGE BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT. && KYC121-011012- /O.NEW.KJKL.FL.W.0002.110301T1140Z-110302T1128Z/ /BBVK2.1.ER.110301T1140Z.110301T1800Z.110302T0528Z.NO/ 512 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * FROM TUESDAY MORNING TO WEDNESDAY MORNING. * AT 4:30 PM MONDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 27.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 32.6 FEET EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * AT 34.0 FEET...FLOODING THREATENS HOMES AND BUSINESSES IN UNPROTECTED AREAS. $$ KYC235-011011- /O.NEW.KJKL.FL.W.0003.110301T0944Z-110304T0100Z/ /WLBK2.1.ER.110301T0944Z.110303T0000Z.110303T1900Z.NO/ 512 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 4 PM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 25.6 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. $$
5 follow-up statements
185 WGUS83 KJKL 010359 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1059 PM EST MON FEB 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA .WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER EAST KENTUCKY ON MONDAY. THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RISES ON AREA RIVERS OVERNIGHT INTO THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 6 AM TUESDAY MORNING. && KYC121-011559- /O.EXT.KJKL.FL.W.0002.110301T0800Z-110302T2000Z/ /BBVK2.1.ER.110301T0800Z.110302T0000Z.110302T1400Z.NO/ 1059 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON. * AT 10:30 PM MONDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 27.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 32.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * AT 34.0 FEET...FLOODING THREATENS HOMES AND BUSINESSES IN UNPROTECTED AREAS. $$ KYC235-011559- /O.EXT.KJKL.FL.W.0003.110301T1600Z-110304T0600Z/ /WLBK2.1.ER.110301T1600Z.110303T0600Z.110304T0000Z.NO/ 1059 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * FROM TUESDAY MORNING TO LATE THURSDAY NIGHT. * AT 10 PM MONDAY THE STAGE WAS 16.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 23.7 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. $$ KYC065-011559- /O.EXT.KJKL.FL.W.0004.110301T1100Z-110303T0900Z/ /RAVK2.1.ER.110301T1100Z.110302T0600Z.110303T0300Z.UU/ 1059 PM EST MON FEB 28 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT. * AT 10:15 PM MONDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 24.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY NIGHT. * AT 25.0 FEET...MODERATE FLOODING OCCURS. $$
095 WGUS83 KJKL 010633 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 133 AM EST TUE MAR 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM TUESDAY. && KYC121-011833- /O.EXT.KJKL.FL.W.0002.110301T1257Z-110302T1903Z/ /BBVK2.1.ER.110301T1257Z.110302T0000Z.110302T1303Z.NO/ 133 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * FROM THIS MORNING TO WEDNESDAY AFTERNOON. * AT 1 AM TUESDAY THE STAGE WAS 21.8 FEET. * FLOOD STAGE IS 27.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 29.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 25 E FLOOD. $$ KYC235-011833- /O.EXT.KJKL.FL.W.0003.110301T1457Z-110304T0600Z/ /WLBK2.1.ER.110301T1457Z.110303T0000Z.110304T0000Z.NO/ 133 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM THIS MORNING TO LATE THURSDAY NIGHT. * AT 1 AM TUESDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT $$ KYC065-011833- /O.EXT.KJKL.FL.W.0004.110301T1143Z-110303T0900Z/ /RAVK2.1.ER.110301T1143Z.110302T0600Z.110303T0300Z.UU/ 133 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * FROM THIS MORNING TO LATE WEDNESDAY NIGHT. * AT 1 AM TUESDAY THE STAGE WAS 19.0 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY EVENING. * AT 25.0 FEET...MODERATE FLOODING OCCURS. $$
497 WGUS83 KJKL 011322 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 822 AM EST TUE MAR 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 12 PM TUESDAY. && KYC121-020122- /O.EXT.KJKL.FL.W.0002.000000T0000Z-110302T0952Z/ /BBVK2.1.ER.110301T1903Z.110302T0000Z.110302T0352Z.NO/ 822 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * AT 7:30 AM TUESDAY THE STAGE WAS 24.9 FEET. * FLOOD STAGE IS 27.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 29.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 25 E FLOOD. $$ KYC235-020122- /O.EXT.KJKL.FL.W.0003.110301T1520Z-110304T0600Z/ /WLBK2.1.ER.110301T1520Z.110303T0000Z.110304T0000Z.NO/ 822 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * UNTIL LATE THURSDAY NIGHT. * AT 8:00 AM TUESDAY THE STAGE WAS 20.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. $$ KYC065-020121- /O.EXT.KJKL.FL.W.0004.000000T0000Z-110303T0227Z/ /RAVK2.1.ER.110301T2157Z.110302T0600Z.110302T2027Z.UU/ 822 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 7:15 AM TUESDAY THE STAGE WAS 19.9 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 21.0 FEET...LOW LYING AREAS FLOOD. $$ GEOGERIAN
195 WGUS83 KJKL 011621 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1121 AM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA .PORTSION OF THE CUMBERLAND RIVER AND KENTUCKY RIVER ARE RUNNING HIGH AND ARE EXPECTED TO RISE ABOVE FLOOD STAGE AT WILLIAMSBURG AND RAVENNA. HOWEVER...THE CUMBERLAND RIVER AT BARBOURVILLE IS EXPECTED TO RUN HIGH THROUGH EARLY WEDNESDAY MORNING...BUT IS NO LONGER EXPECTED TO RISE ABOVE FLOOD STAGE AND A FLOOD ADVISORY IS IN EFFECT THERE UNTIL WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM EST. && KYC121-011651- /O.CAN.KJKL.FL.W.0002.000000T0000Z-110301T1552Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1121 AM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * AT 10:30 AM TUESDAY THE STAGE WAS 25.7 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST BELOW FLOOD STAGE NEAR 26.2 FEET LATE THIS AFTERNOON OR EARLY THIS EVENING. THE RIVER WILL THEN RECEDE TONIGHT...BUT IS EXPECTED TO REMAIN HIGH THROUGH EARLY WEDNESDAY MORNING. * AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS. THIS CREST COMPARES TO A PREVIOUS CREST OF 27.1 FEET ON JANUARY 8 2009. $$ KYC235-020421- /O.CON.KJKL.FL.W.0003.000000T0000Z-110302T2100Z/ /WLBK2.1.ER.110301T1632Z.110302T0600Z.110302T1500Z.NO/ 1121 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 10:00 AM TUESDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SOON AND CONTINUE TO RISE TO A CREST NEAR 21.7 FEET TONIGHT. THE RIVER WILL BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010. $$ KYC065-020421- /O.CON.KJKL.FL.W.0004.000000T0000Z-110303T0100Z/ /RAVK2.1.ER.110301T2000Z.110302T0600Z.110302T1900Z.UU/ 1121 AM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 10:15 AM TUESDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONTINUE TO RISE TO A CREST NEAR 21.9 FEET TONIGHT. THE RIVER WILL THEN BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$ JP
893 WGUS83 KJKL 011907 CCA FLSJKL FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 207 PM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE KENTUCKY RIVER NEAR RAVENNA .PORTIONS OF THE CUMBERLAND RIVER AND KENTUCKY RIVER ARE RUNNING HIGH AND ARE EXPECTED TO RISE ABOVE FLOOD STAGE AT WILLIAMSBURG AND RAVENNA. HOWEVER...THE CUMBERLAND RIVER AT BARBOURVILLE IS EXPECTED TO RUN HIGH THROUGH EARLY WEDNESDAY MORNING...BUT IS NO LONGER EXPECTED TO RISE ABOVE FLOOD STAGE AND A FLOOD ADVISORY IS IN EFFECT THERE UNTIL WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM EST. && KYC121-011651- /O.CAN.KJKL.FL.W.0002.000000T0000Z-110301T1552Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 207 PM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * AT 10:30 AM TUESDAY THE STAGE WAS 25.7 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST BELOW FLOOD STAGE NEAR 26.2 FEET LATE THIS AFTERNOON OR EARLY THIS EVENING. THE RIVER WILL THEN RECEDE TONIGHT...BUT IS EXPECTED TO REMAIN HIGH THROUGH EARLY WEDNESDAY MORNING. * AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS. THIS CREST COMPARES TO A PREVIOUS CREST OF 27.1 FEET ON JANUARY 8 2009. $$ KYC235-020421- /O.CON.KJKL.FL.W.0003.000000T0000Z-110302T2100Z/ /WLBK2.1.ER.110301T1632Z.110302T0600Z.110302T1500Z.NO/ 207 PM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 10:00 AM TUESDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SOON AND CONTINUE TO RISE TO A CREST NEAR 21.7 FEET TONIGHT. THE RIVER WILL BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010. $$ KYC065-020421- /O.CON.KJKL.FL.W.0004.000000T0000Z-110303T0100Z/ /RAVK2.1.ER.110301T2000Z.110302T0600Z.110302T1900Z.UU/ 207 PM EST TUE MAR 1 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 10:15 AM TUESDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONTINUE TO RISE TO A CREST NEAR 21.9 FEET TONIGHT. THE RIVER WILL THEN BEGIN TO RECEDE AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$ JP
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 28, 4:47 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 28, 4:47 PM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 447 PM EST MON FEB 28 2011 .SHORT TERM.../THROUGH EARLY EVENING/...UPDATED WITH ONLY A FEW SHOWERS LINGERING NEAR THE COLD FRONT OPTED TO CANCEL THE FLOOD WATCH FOR THE ENTIRE CWA. ADDITIONAL RAINFALL SHOULD BE MINIMAL. HOWEVER...PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS WILL RISE TONIGHT AND LIKELY EXCEED FLOOD STAGE BY TUESDAY IN A FEW OF THE MORE DOWNSTREAM LOCATIONS SUCH AS RAVENNA AND WILLIAMSBURG. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY/ A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE NORTHERN HALF OF THE CWA AT THIS TIME...AND IS CURRENTLY ALIGNED FROM JUST NORTH OF RLX TO WEST LIBERTY TO JUST NORTH OF MOUNT VERNON AND SOMERSET. THE MODERATE TO HEAVY RAIN CONTINUES TO MOVE OFF TO THE EAST AS THIS LAST WAVE MOVES ALONG THE BOUNDARY. INTO THE EVENING...THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH AND TEMPS SHOULD DROP INTO THE 40S BEHIND THE BOUNDARY IN MOST AREAS AND INTO THE UPPER 30S IN THE FAR NORTH BEFORE SUNSET. ADDITIONAL RAINFALL EVEN NEAR THE VA BORDER SHOULD BE A HALF OF AN INCH OR LESS. THE THREAT FOR FLASH FLOODING IS ENDING THOUGH RUNOFF FROM THE HEAVY RAINS WILL CONTINUE TO COLLECT INTO THE STREAMS AND CREEKS LEAD TO RISES ON THE CUMBERLAND AND KENTUCKY RIVER BASINS. WITH SIGNIFICANT RAIN ONLY LINGERING ACROSS HARLAN...LETCHER AND PIKE COUNTIES...WE WILL LET THE FFA EXPIRE FOR ALL BUT THESE 3 VA BORDER COUNTIES. LAPSE RATES WILL STEEPEN BEHIND THE FRONT AND SOME OF THE STRONGER MOMENTUM FROM ALOFT SHOULD MIX DOWN. THE WRF SUGGESTED GUSTS AS HIGH AS 35KT OR MORE COULD OCCUR...BUT UPSTREAM OBS ARE MORE TONED DOWN THAN THAT AND OPTED TO GO WITH GUSTS AS HIGH AS 35 MPH POSSIBLE DURING THE EVENING BEHIND THE FRONT DUE TO THE WEAKER TREND IN GUSTS UPSTREAM. A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE REGION BEHIND THE DEPARTING LOW AND ASSOCIATED SFC COLD FRONT TONIGHT WITH A MUCH DRIER AIRMASS BUILDING IN. THIS WILL PUT AN END TO THE SHOWER THREAT DURING THE EVENING AND SOME CLEARING SHOULD OCCUR OVERNIGHT IN ALL AREAS. WITH DRIER AIR ADVECTING IN AND THE PRESS GRADIENT AND WINDS LIKELY REMAINING UP OUT OF THE NORTH AND NORTHEAST FOR AT LEAST THE FIRST PART OF THE NIGHT...THE THREAT FOR ANY VALLEY FOG SHOULD HOLD OFF UNTIL LATE AS WELL. OTHERWISE...THE HIGH SHOULD BRING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. A WEAK MOISTURE STARVED COLD FRONT IS PROGGED TO PUSH ACROSS THE AREA LATE TUE NIGHT AND ON WED...WITH JUST A WIND SHIFT ANTICIPATED WITH ANOTHER SFC HIGH BUILDING IN BEHIND IT TO END THE PERIOD. EVAPORATION OF THE WET GROUND AND A COLDER AIRMASS WILL LEAD TO TEMPERATURES MUCH COLDER THAN HIGHS TODAY...BUT STILL RIGHT AT AVERAGES FOR EARLY MARCH. WITH THE SFC HIGH SHIFTING TO THE EAST OF THE AREA ON TUE NIGHT...THE PATTERN APPEARS FAVORABLE FOR A MODERATE MAGNITUDE RIDGE/VALLEY SPLIT ON TUE NIGHT. THE DRY AIRMASS SHOULD MODERATE EVEN FURTHER BY WED. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ THE EXTENDED FORECAST BEGINS ON WEDNESDAY NIGHT WITH A RIDGE OVER THE OHIO AND TENNESSEE VALLEYS. THE UPPER LEVEL PATTERN APPEARS TO BE PROGRESSIVE WITH THE SURFACE HIGH OVER THE AREA HOLDING ON THROUGH THURSDAY AND INTO FRIDAY KEEPING EASTERN KENTUCKY DRY. THE MODELS COLLECTIVELY HAVE BEEN IN AGREEMENT ON THE STRENGTH OF THE HIGH BUT DIVERGE IN AGREEMENT WITH THE APPROACH OF THE NEXT BIG WEATHER MAKER THUS WEEKEND. KNOWING THIS...WENT WITH MOSTLY A CONSENSUS. THE FORECAST CHALLENGE OF THE EXTENDED COMES INTO PLAY BY FRIDAY AS ANOTHER LARGE EXTRA TROPICAL CYCLONE DEVELOPS JUST WEST OF THE TENNESSEE AND OHIO VALLEYS AND MOVES EAST. ALL THE MODELS HAVE DIFFERENT TIMING AT THE ONSET OF THE FRONT BUT MOST LIKELY AT THIS POINT THERE WILL BE PRECIP SETTING IN BY LATE FRIDAY. THE 12Z RUNS OF THE EURO GFS AND GEM HAVE COME IN AS WELL QUITE DIFFERENT THAT THEIR PREVIOUS RUNS. THE GENERAL TREND AT LEAST FOR SATURDAY IS A CONSISTENT QPF OUTPUT BY ALL MODELS SO HAD TO RAISE POPS TO HIGH CHANCE AND LOW LIKELY. EVEN THE POSITIONING OF THE TIGHTEST GRADIENT IS DIFFERENT THAN THE PREVIOUS RUNS WITH HARDLY ANY COLD AIR ADVECTION INTO EASTERN KENTUCKY WITH THE FRONTAL PASSAGE ON MONDAY. THEREFORE...GIVEN THE TRENDS...DID NOT MAKE SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. && .AVIATION.../18Z TO 18Z/ SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE AFTERNOON AND POSSIBLY INTO THE EARLY EVENING IN ADVANCE OF A COLD FRONT THAT EXTENDS THROUGH THE OH VALLEY INTO THE FAR NORTHERN PART OF THE CWA AND THEN SW FROM JUST SOUTH OF LEX TO BWG. IFR VIS AND MVFR TO IFR CIGS ARE EXPECTED OVER THE NEXT 3 TO 5 HOURS OR SO UNTIL THE SHOWERS TAPER OFF BEHIND THE FRONT. SOME MVFR VIS AND CIGS SHOULD THEN LINGER BEHIND THE FRONT WITH SOME GUSTY WINDS AT THAT POINT AS WELL. BY 6Z...MOST OF THE AREA SHOULD EXPERIENCE VFR AS HIGH PRESSURE BUILDS INTO THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM....SHALLENBERGER AVIATION...JP
Hazardous weather outlook, Feb 28, 4:44 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 444 PM EST MON FEB 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 444 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS TO RUN HIGH AND POSSIBLY REACH FLOOD STAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RUNOFF FROM THE RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS REMAINING HIGH OR POSSIBLY BE ABOVE FLOOD STAGE ON TUESDAY. THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/JP
In the hours before
Local storm report, Feb 28, 2:40 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
240 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD 4 NW WHITESBURG 37.16N 82.88W
02/28/2011 LETCHER KY LAW ENFORCEMENT
HWY 3401 AT THE DRY FORK COMMUNITY HAS A FOOT OF STANDING
WATER OVER THE ROAD.
&&
TBREWERLocal storm report, Feb 28, 2:42 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD FRENCHBURG 37.95N 83.62W
02/28/2011 MENIFEE KY EMERGENCY MNGR
SLATE CREEK IS OUT OF ITS BANKS AT NUMEROUS LOCATIONS
AROUND NW MENIFFEE COUNTY NEAR THE MONTGOMERY COUNTY
LINE.
&&
MBLocal storm report, Feb 28, 2:57 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD CONFLUENCE 37.27N 83.38W
02/28/2011 LESLIE KY EMERGENCY MNGR
STREAMS AND CREEKS AROUND THE AREA ARE AT OR APPROACHING
BANKFULL. A FEW LOW CROSSINGS HAVE WATER OVER THE ROAD.
&&
MBLocal storm report, Feb 28, 3:01 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM TSTM WND DMG HYDEN 37.16N 83.37W
02/28/2011 LESLIE KY EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
MBLocal storm report, Feb 28, 3:51 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLOOD SOMERSET 37.08N 84.61W
02/28/2011 PULASKI KY DEPT OF HIGHWAYS
SEVERAL ROADS ACROSS THE COUNTY ARE PRESENTLY IMPACTED BY
HIGH WATER.
&&
ABELocal storm report, Feb 28, 4:30 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN WHITESBURG 37.12N 82.83W
02/28/2011 M1.50 INCH LETCHER KY CO-OP OBSERVER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:02 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 28 min |
| Feb 28, 6:25 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell, Rowan | 50 min |
| Feb 28, 6:30 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 45 min |
| Feb 28, 6:36 AM EST | Tornado Warning | JKL | Fleming, Rowan | 24 min |
| Feb 28, 7:08 AM EST | Tornado Warning | JKL | Powell, Wolfe | 22 min |
| Feb 28, 7:15 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Jackson, Johnson, Lee and 8 more | 45 min |
| Feb 28, 7:30 AM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 30 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more | 49 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Jackson, Johnson, Lee, Magoffin and 4 more | 49 min |
| Feb 28, 8:41 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 34 min |
| Feb 28, 8:43 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 47 min |
| Feb 28, 9:13 AM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 4 more | 32 min |
| Feb 28, 9:14 AM EST | Severe Thunderstorm Warning | JKL | Pike | 16 min |
| Feb 28, 11:38 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Estill, Harlan, Jackson, Knox and 8 more | 6 hr |
| Feb 28, 1:00 PM EST | Areal Flood Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 6 hr |
| Feb 28, 1:17 PM EST | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more | 6 hr |
| Feb 28, 1:53 PM EST | River Flood Advisory | JKL | Estill, Powell | 47 hr |
| Feb 28, 2:47 PM EST | Areal Flood Warning | JKL | Harlan, Letcher | 6 hr |
| Feb 28, 5:12 PM EST | River Flood Warning | JKL | Whitley | 42 hr |
| Feb 28, 5:19 PM EST | River Flood Advisory | JKL | Clay | 15 hr |
| Feb 28, 5:34 PM EST | River Flood Warning | JKL | Estill | 36 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.